Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 29, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 24, 2020, 5:33 AM EDT for Marion County, Florida. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 5:33 AM EDT (09:33 UTC)
- Expired
- Apr 24, 2020, 5:45 AM EDT
- In force
- 12 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Marion County, FL
The radar
The Melbourne radar (KMLB), 148 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:57 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.4
The text
As transmitted.
029
WFUS52 KJAX 240933
TORJAX
FLC083-240945-
/O.NEW.KJAX.TO.W.0029.200424T0933Z-200424T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
533 AM EDT Fri Apr 24 2020
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Southeastern Marion County in northern Florida...
* Until 545 AM EDT.
* At 533 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Juniper Springs, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Marion County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2904 8173 2913 8173 2914 8164 2905 8164
TIME...MOT...LOC 0933Z 254DEG 33KT 2909 8169
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ZIBURA1 follow-up statement
675
WWUS52 KJAX 240941
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
541 AM EDT Fri Apr 24 2020
FLC083-240950-
/O.EXP.KJAX.TO.W.0029.000000T0000Z-200424T0945Z/
Marion FL-
541 AM EDT Fri Apr 24 2020
...THE TORNADO WARNING FOR SOUTHEASTERN MARION COUNTY WILL EXPIRE AT
545 AM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However damaging winds and heavy rain remain likely and a
Severe Thunderstorm Warning remains in effect for the area until
600 AM EDT.
A Tornado Watch remains in effect until 1100 AM EDT for northern
Florida.
LAT...LON 2904 8173 2913 8173 2914 8164 2905 8164
TIME...MOT...LOC 0940Z 254DEG 33KT 2911 8162
$$
ZIBURAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:33 AM EDT, 3 hours earlier.
Area forecast discussion, Apr 24, 2:33 AM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Jacksonville FL
233 AM EDT Fri Apr 24 2020
.Short Term.../through Sunday/...
A wave of low pressure will move northeast from the gulf this
morning, and across NE FL, with potential for strong to severe
storms, with tornadoes possible. The area of focus with this
feature will move east southeast through the morning. The surface
cold front will move southeast into SE GA this afternoon. While
the main convective area Today will be across NE FL, expect a line
to develop on the front itself during the afternoon. As the cold
front weakens and moves SE, the precipitation chances will
decrease Tonight. Another cold front will move east across the
region late Saturday into Saturday night. A secondary front will
move SE across area Sunday. Best chance for precipitation with the
two fronts Saturday into Sunday will be across NE FL, but that
chance will be on the low side.
Temperatures will be near normal Today, well above normal for
Saturday, then a little above normal Sunday.
&&
.Long Term.../Sunday night through Friday/...
High pressure will build from the west northwest Sunday night into
Monday, with dry weather and mainly clear skies expected. This trend
will continue Monday night into Tuesday, as the high builds more
toward the northeast then east. The high will move further to the
east Wednesday, as a cold front approaches from the northwest. This
front is expected to move southeast across the area Wednesday night
into Thursday morning, with a round of showers and storms expected.
High pressure will build from the west northwest Thursday night into
Friday with a dry period expected with mainly clear skies.
Temperatures will trend below normal early in the week, then above
Wednesday through Friday.
&&
.Marine...
Waves of showers and storms will continue to move northeast across
the region this morning. Cold front will move to the
southeast Tonight. Another cold front will move toward the
region Saturday, then across area Saturday night. A secondary
front will move through Sunday. High pressure will move to the
northwest Sunday night, then to the north Monday night, and to the
east Tuesday. High pressure will move further to the east Wednesday,
as a cold front moves toward the region.
Rip Currents: SE GA: Low risk through Saturday
NE FL: Moderate risk through Saturday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 80 60 86 62 78 / 30 10 0 10 10
SSI 76 67 83 65 80 / 50 20 0 10 10
JAX 79 66 88 67 84 / 70 10 0 10 10
SGJ 79 68 86 67 84 / 60 10 0 10 20
GNV 78 66 88 66 84 / 70 10 0 10 10
OCF 80 67 87 68 84 / 70 30 0 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 10 PM EDT this evening for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&In the hours before
Special weather statement, Apr 24, 2:27 AM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
227 AM EDT Fri Apr 24 2020
FLZ021-122-222-240715-
Southern Columbia FL-Suwannee FL-Northern Columbia FL-
227 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA AND CENTRAL
SUWANNEE COUNTIES UNTIL 315 AM EDT...
* At 226 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Columbia, or 9 miles north of
Ichetucknee Spring, moving east at 25 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Lake City, Columbia, Winfield, Suwannee Valley, Mcalpin, Wellborn,
Five Points, Watertown, Lulu and Obrien.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3021 8322 3033 8272 3032 8272 3033 8271
3039 8246 3011 8247 2990 8291 2992 8293
2995 8292 2996 8293 2996 8295 2999 8296
3001 8298 3001 8300 3003 8301 3007 8307
3008 8307 3009 8310
TIME...MOT...LOC 0626Z 254DEG 22KT 3009 8278
ZIBURASpecial weather statement, Apr 24, 2:54 AM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
254 AM EDT Fri Apr 24 2020
FLZ035-136-236-240730-
Eastern Alachua FL-Western Alachua FL-Gilchrist FL-
254 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALACHUA COUNTY UNTIL 330
AM EDT...
* At 253 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles south of High Springs, or
11 miles east of Trenton, moving east at 55 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Gainesville, Alachua, High Springs, Archer, University Of Florida,
Gainesville Airport, Newnans Lake, Newberry and La Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern
Florida.
LAT...LON 2982 8266 2988 8238 2986 8230 2985 8230
2984 8228 2985 8226 2983 8219 2955 8224
2954 8265
TIME...MOT...LOC 0653Z 260DEG 49KT 2967 8262
ZIBURASpecial weather statement, Apr 24, 3:29 AM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
329 AM EDT Fri Apr 24 2020
FLZ136-240-340-240815-
Eastern Alachua FL-Central Marion FL-Western Marion FL-
329 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND WESTERN
MARION COUNTIES UNTIL 415 AM EDT...
* At 328 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles east of Williston, moving
northeast at 35 mph.
* Winds in excess of 40 mph possible with this storm.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Citra, Sparr, Anthony, Ocala Airport,
Dunnellon, Reddick, McIntosh and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern and
northeastern Florida.
LAT...LON 2899 8236 2902 8240 2901 8242 2905 8247
2905 8249 2904 8250 2905 8254 2921 8254
2922 8240 2948 8240 2948 8206 2947 8205
2948 8204 2948 8198 2896 8226
TIME...MOT...LOC 0728Z 243DEG 28KT 2936 8230
ZIBURASpecial weather statement, Apr 24, 4:06 AM EDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Jacksonville FL 406 AM EDT Fri Apr 24 2020 FLZ033-037-038-133-138-140-240-240845- Coastal Flagler FL-Central Marion FL-Coastal St. Johns FL-Putnam FL- Inland Flagler FL-Inland St. Johns FL-Eastern Marion FL- 406 AM EDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHEASTERN ST. JOHNS...NORTH CENTRAL MARION AND CENTRAL PUTNAM COUNTIES UNTIL 445 AM EDT... * At 406 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Bostwick, or near Palatka, moving northeast at 50 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Palm Coast, Palatka, Interlachen, Pomona Park, Hastings, East Palatka, Saint Augustine Beach, Marineland, Federal Point and Crescent Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && A Tornado Watch remains in effect until 1100 AM EDT for northern and northeastern Florida. LAT...LON 2952 8116 2948 8205 2984 8163 2986 8127 TIME...MOT...LOC 0806Z 243DEG 49KT 2975 8164 ZIBURA
Special weather statement, Apr 24, 4:21 AM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 AM EDT Fri Apr 24 2020
FLZ037-140-240-240845-
Central Marion FL-Putnam FL-Eastern Marion FL-
421 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION AND SOUTHERN
PUTNAM COUNTIES UNTIL 445 AM EDT...
* At 420 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Fruitland, or near Salt
Springs, moving east at 50 mph.
* Winds in excess of 50mph possible with this storm.
* Locations impacted include...
Ocala, Crescent City, Pomona Park, Fort McCoy, Salt Springs,
Juniper Springs, Lynne, Lake Delancy, Fruitland and Ocklawaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern and
northeastern Florida.
LAT...LON 2905 8217 2948 8205 2950 8152 2947 8150
2937 8147 2932 8168 2928 8164 2905 8165
2904 8166 2901 8215
TIME...MOT...LOC 0820Z 264DEG 51KT 2943 8168
ZIBURASpecial weather statement, Apr 24, 4:52 AM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
452 AM EDT Fri Apr 24 2020
FLZ140-240-340-240945-
Central Marion FL-Western Marion FL-Eastern Marion FL-
452 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
545 AM EDT...
* At 452 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Silver Springs Shores, or near
Lynne, moving east at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Juniper Springs, Lynne, Weirsdale, Ocklawaha, Moss Bluff, Silver
Springs Shores, Lake Weir, Belleview and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern
Florida.
LAT...LON 2920 8200 2930 8184 2918 8185 2926 8164
2905 8164 2905 8166 2896 8166 2896 8218
TIME...MOT...LOC 0852Z 260DEG 20KT 2911 8195
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:26 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 64 min |
| Apr 23, 8:50 PM EDT | Tornado Warning | JAX | Alachua, Columbia, Gilchrist, Suwannee | 40 min |
| Apr 23, 8:56 PM EDT | Tornado Warning | JAX | Columbia, Suwannee | 34 min |
| Apr 23, 9:07 PM EDT | Tornado Warning | JAX | Gilchrist | 38 min |
| Apr 23, 9:14 PM EDT | Special Weather Statement | JAX | Nassau | 61 min |
| Apr 23, 9:23 PM EDT | Tornado Warning | JAX | Alachua, Baker, Bradford, Columbia, Union | 52 min |
| Apr 23, 9:34 PM EDT | Tornado Warning | JAX | Alachua, Bradford, Columbia, Gilchrist | 41 min |
| Apr 23, 10:09 PM EDT | Tornado Warning | JAX | Alachua, Bradford, Clay, Union | 36 min |
| Apr 23, 10:11 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Nassau, Union | 22 min |
| Apr 23, 10:26 PM EDT | Special Marine Warning | JAX | 40 min | |
| Apr 23, 10:38 PM EDT | Special Weather Statement | JAX | Clay | 52 min |
| Apr 23, 11:24 PM EDT | Special Weather Statement | JAX | Saint Johns | 36 min |
| Apr 24, 12:54 AM EDT | Special Weather Statement | JAX | Hamilton | 36 min |
| Apr 24, 2:07 AM EDT | Special Weather Statement | JAX | Suwannee | 23 min |
| Apr 24, 2:27 AM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 48 min |
| Apr 24, 2:36 AM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 24 min |
| Apr 24, 2:54 AM EDT | Special Weather Statement | JAX | Alachua | 36 min |
| Apr 24, 3:13 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 17 min |
| Apr 24, 3:29 AM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Apr 24, 4:06 AM EDT | Special Weather Statement | JAX | Putnam | 39 min |
| Apr 24, 4:11 AM EDT | Special Marine Warning | JAX | 64 min | |
| Apr 24, 4:15 AM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 45 min |
| Apr 24, 4:21 AM EDT | Special Weather Statement | JAX | Marion | 24 min |
| Apr 24, 4:29 AM EDT | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 46 min |
| Apr 24, 4:52 AM EDT | Special Weather Statement | JAX | Marion | 53 min |
| Apr 24, 5:12 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
| Apr 24, 5:15 AM EDT | Special Marine Warning | JAX | 60 min | |
| Apr 24, 5:19 AM EDT | Severe Thunderstorm Warning | JAX | Flagler | 41 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.